Alert archive / Utah / Wind Advisories in 2015

Wind Advisory 10, NWS Salt Lake City, UT

November 8, 2015

NWS Salt Lake City, UT issued this wind advisory at Nov 8, 2015, 2:50 PM MST. It took effect at Nov 9, 2015, 9:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2015, 2:50 PM MST (21:50 UTC)
In effect from
Nov 9, 2015, 9:00 AM MST
Expired
Nov 9, 2015, 7:47 PM MST
In force
11 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

565 
WWUS75 KSLC 082150
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
250 PM MST SUN NOV 8 2015

UTZ003-005-015-016-091200-
/O.NEW.KSLC.WI.Y.0010.151109T1600Z-151110T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
250 PM MST SUN NOV 8 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY.

* AFFECTED AREA...MUCH OF WESTERN UTAH INCLUDING THE GREAT SALT
  LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS...WEST CENTRAL
  UTAH AND SOUTHWEST UTAH.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE THROUGH MONDAY MORNING AND
  REMAIN STRONG THROUGH THE AFTERNOON HOURS. A COLD FRONT WILL
  SWEEP THROUGH UTAH IN THE LATE AFTERNOON AND EVENING. BRIEF
  STRONG GUSTS ARE EXPECTED OUT OF THE NORTHWEST WITH THE
  FRONT...THEN WINDS WILL QUICKLY DIMINISH THROUGH THE EVENING.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED
  ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF
  REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
4 follow-up statements
445 
WWUS75 KSLC 091110
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
410 AM MST MON NOV 9 2015


UTZ003-005-015-016-091900-
/O.CON.KSLC.WI.Y.0010.151109T1600Z-151110T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
410 AM MST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* AFFECTED AREA...THE VALLEYS OF WESTERN UTAH INCLUDING THE GREAT
  SALT LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS...WEST
  CENTRAL UTAH AND SOUTHWEST UTAH.

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...SOUTH WINDS WILL INCREASE THROUGH THIS MORNING AND
  REMAIN STRONG THROUGH THE AFTERNOON HOURS. A COLD FRONT WILL
  ENTER WESTERN UTAH LATE THIS AFTERNOON...THEN SWEEP ACROSS THE
  STATE TONIGHT. BRIEF STRONG GUSTS ARE EXPECTED OUT OF THE
  NORTHWEST BEHIND THE FRONT. WINDS WILL STEADILY DIMINISH BEHIND
  THE FRONT OVERNIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED 
  ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF 
  REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
052 
WWUS75 KSLC 091806
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1106 AM MST MON NOV 9 2015

UTZ003-005-015-016-100215-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-151110T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
1106 AM MST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* AFFECTED AREA...THE VALLEYS OF WESTERN UTAH INCLUDING THE 
  GREAT SALT LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS...
  WEST CENTRAL UTAH AND SOUTHWEST UTAH. 

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 50 MPH.

* TIMING...SOUTH WINDS WILL CONTINUE TO INCREASE AND REMAIN STRONG
  THROUGH THIS AFTERNOON. A COLD FRONT WILL ENTER WESTERN UTAH
  LATE THIS AFTERNOON...THEN SWEEP ACROSS THE STATE TONIGHT. BRIEF
  STRONG GUSTS ARE EXPECTED OUT OF THE NORTHWEST BEHIND THE FRONT.
  WINDS WILL STEADILY DIMINISH BEHIND THE FRONT OVERNIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED 
  ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF 
  REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
982 
WWUS75 KSLC 092246
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
346 PM MST MON NOV 9 2015

UTZ003-005-015-016-100300-
/O.CON.KSLC.WI.Y.0010.000000T0000Z-151110T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
346 PM MST MON NOV 9 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* AFFECTED AREA...THE VALLEYS OF WESTERN UTAH INCLUDING THE 
  GREAT SALT LAKE DESERT...THE SALT LAKE AND TOOELE VALLEYS... 
  WEST CENTRAL UTAH AND SOUTHWEST UTAH. 

* WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS NEAR 50
  MPH...SHIFTING TO THE NORTHWEST AND DIMINISHING.

* TIMING...SOUTH WINDS WILL REMAIN GUSTY INTO THE EVENING HOURS. A
  COLD FRONT ACROSS THE WEST DESERT LATE THIS AFTERNOON WILL SWEEP
  ACROSS THE STATE TONIGHT. BRIEF STRONG GUSTS ARE EXPECTED OUT OF
  THE NORTHWEST BEHIND THE FRONT. WINDS WILL STEADILY DIMINISH
  BEHIND THE FRONT OVERNIGHT.

* IMPACTS...GUSTY CROSS WINDS WILL IMPACT EAST TO WEST ORIENTED
  ROADWAYS...INCLUDING INTERSTATE 80 AND HIGHWAY 6. AREAS OF
  REDUCED VISIBILITY ARE POSSIBLE IN BLOWING DUST. WIND SENSITIVE
  OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
797 
WWUS75 KSLC 100247
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
747 PM MST MON NOV 9 2015

UTZ003-005-015-016-100400-
/O.CAN.KSLC.WI.Y.0010.000000T0000Z-151110T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
747 PM MST MON NOV 9 2015

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8PM...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY WILL ALLOW THE
WIND ADVISORY TO EXPIRE AT 8PM AS WINDS CONTINUE TO DIMINISH THIS
EVENING.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 8, 9:10 AM MST, 5 hours 40 minutes earlier.

Area forecast discussion, Nov 8, 9:10 AM MST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
910 AM MST SUN NOV 8 2015

.SYNOPSIS...A DRY AND MILD SOUTHWEST FLOW WILL PREVAIL ACROSS THE
AREA THROUGH EARLY MONDAY. A PACIFIC STORM SYSTEM WILL CROSS THE
REGION LATER MONDAY THROUGH TUESDAY NIGHT. A SECOND SYSTEM WILL
BRUSH NORTHERN PORTIONS OF THE AREA WEDNESDAY NIGHT AND THURSDAY.
A DRIER WESTERLY FLOW WILL DEVELOP FOR THE LATTER PART OF THE
WEEK.

&&

.DISCUSSION...A BAND OF THIN CIRRUS ASSOCIATED WITH A WEAK
DISTURBANCE AT 300MB WILL CONTINUE TO SLOWLY MOVE ACROSS THE CWA
FROM WEST TO EAST TODAY. BECAUSE THE CLOUDS ARE RELATIVELY THIN
HAVE DECIDED TO GO WITH MOSTLY SUNNY SKY CONDITIONS ACROSS THE
ENTIRE CWA RATHER THAN PARTLY CLOUDY. MODELS DO NOT SHOW ANY
SIGNIFICANT INCREASE IN HIGH LEVEL MOISTURE UNTIL AFTER 00Z.

THE ONLY OTHER CONCERN FOR TODAY IS HOW WARM OR MILD WE WILL GET.
SINCE THERE IS A DEEP INVERSION UP THROUGH 630 MB...14K FT
MSL...AS INDICATED ON THE 12Z SLC SOUNDING...WE WILL NOT BE ABLE
TO REALIZE THE FULL POTENTIAL OF THE THIS AIR MASS. THIS IS
ESPECIALLY TRUE FOR VALLEY LOCATIONS NORTH OF ABOUT SALT LAKE
COUNTY AS THERE IS A WEAK SURFACE HIGH OVER SOUTHEAST IDAHO WHICH
WILL LIKELY KEEP THE SURFACE GRADIENT NORTH TO SOUTH AND PREVENT
GOOD DEEP MIXING OF SOUTHERLY WINDS. THE SURFACE PRESSURES HAVE
BEEN FALLING MORE RAPIDLY OVER WEST CENTRAL UTAH THIS MORNING
WHICH IS PROBABLY AN INDICATOR THAT SOUTHERLY SURFACE WINDS MAY
NOT REACH TOO FAR INTO NORTHERN UTAH THIS AFTERNOON. BASED ON THIS
THE AFTERNOON MAX TEMPERATURES MAY BE 1-3 DEGREES TOO HIGH ACROSS
THE VALLEYS OF THE NORTHERN THIRD OF THE CWA. DUE TO LOW
CONFIDENCE HAVE DECIDED THAT WE ARE PROBABLY CLOSE ENOUGH AND THAT
AN UPDATE ON TEMPERATURES IS NOT REQUIRED.

&&

.AVIATION...WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE
NORTHWEST BETWEEN 21Z AND 23Z TODAY. HOWEVER...THERE IS STILL A 20
PERCENT CHANCE THAT WINDS REMAIN SOUTHERLY THROUGH THE ENTIRE DAY.
OTHERWISE...VFR CONDITIONS WILL PREVAIL UNDER MOSTLY SUNNY SKIES.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...STRUTHWOLF
AVIATION...SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 8, 3:49 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
349 AM MST SUN NOV 8 2015

UTZ001>016-019>021-517-518-WYZ021-091100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
349 AM MST SUN NOV 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE OUTLOOK AREA WILL SEE DRY CONDITIONS TODAY WITH SEASONABLE
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A PACIFIC STORM SYSTEM WILL MOVE THROUGH THE OUTLOOK AREA MONDAY
THROUGH EARLY WEDNESDAY. SOUTHERLY WINDS WILL BECOME LOCALLY
STRONG AND GUSTY DURING THE DAY MONDAY...PRIMARILY OVER SOUTHERN
AND EASTERN UTAH.

PRECIPITATION WILL MOVE INTO NORTHERN UTAH AND SOUTHWEST WYOMING MONDAY
AFTERNOON AND EVENING. THE PRECIPITATION WILL BEGIN AS MOUNTAIN
SNOW/VALLEY RAIN...WITH SNOW LEVELS FALLING TO THE VALLEY FLOORS
MONDAY NIGHT OR EARLY TUESDAY MORNING. THE FOCUS OF PRECIPITATION
WILL SHIFT INTO CENTRAL AND SOUTHERN UTAH DURING THE DAY
TUESDAY...THOUGH SOME SNOW SHOWERS WILL REMAIN OVER NORTHERN UTAH.
TEMPERATURES WILL BE COLD ENOUGH TO SUPPORT SNOW FOR ALL BUT THE
LOWEST ELEVATIONS NEAR THE ARIZONA BORDER DURING THIS TIME.
PRECIPITATION WILL TAPER OFF TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Wind Advisories in Utah, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.